MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ADVANTA VXT GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION ADVANTA VXT GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22227
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated the surgeon was removing helix support rings from a portion of the graft when a longer length of helix rings detached completely from the graft.
 
Additional Manufacturer Narrative
The device was received and inspected.The outer layer of the graft section that had been cut off no longer had the helix attached to it.The helix had some fraying of the ptfe attached to it.The base layer was not affected.The other portion that was not damaged had been cut and showed no signs of fraying.In an attempt to duplicate the fraying the helix coil on the unaffected section of the returned graft was manipulated by hand in an attempt to have the helix coil material separate from the underlying graft.This was unsuccessful as the monofilament helix coil was firmly attached to the underlying base material of the graft.A set of forceps were obtained and the monofilament helix coil was grasped and pulled rapidly.Upon pulling the helix separated from the underlying graft along with some of the underlying graft material described as fraying.No portion of the helix coils unraveled from the underlying graft material and the base material of the graft was intact.The instructions for use state "while the rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/technical reasons".The steps to do so are as follows: 1.Hold the graft flat (horizontal).2.Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle, being mindful not to catch the outer soft wrap.3.If the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.Based on the review of the device history records and product complaint details atrium can find no fault with the device in question.

Brand Name
ADVANTA VXT GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8441547
Report Number3011175548-2019-00294
Device Sequence Number2051596
Product Code DSY
UDI-Device Identifier00650862222272
UDI-Public00650862222272
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2019
Device Model Number22227
Device Catalogue Number22227
Device Lot Number406296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1